IBM Journal of Research and Development
IBM Skip to main content
  Home     Products & services     Support & downloads     My account  

  Select a country  
Journals Home  
  Systems Journal  
Journal of Research
and Development
    Current Issue  
    Recent Issues  
    Papers in Progress  
    Recent publications  
    Author's Guide  
  Contact Us  
  Related links:  
     IBM Research  

IBM Journal of Research and Development  
Volume 22, Number 2, Page 179 (1978)
Nontopical Issue
  Full article: arrowPDF   arrowCopyright info


Steady Axisymmetric Solutions for Pressurized Rotating Flexible Disk Packs

by D. B. Bogy, F. E. Talke
Steady solutions are obtained for undisturbed pressurized flexible disk packs of various configurations. Simplified fluid equations of motion are coupled with the equations governing the deflection of flexible membranes in order to arrive at the differential equations for the spacing between the disks of the pack. A simple asymptotic-solution formula is derived for computing the dependence of the spacing between two neighboring disks on air density and viscosity, the volume rate of flow of air between the two disks, the angular speed of rotation, and the radial position on the disks.
Related Subjects: Analytical models; Magnetic recording